My son is 4 years old. He has ODD, OCD and ADHD. He says no to everything you want him to do and yes to everything you don’t want him to do. He started on half a milligram of guanfacine In the morning and half a milligram at night. The doctor said we will notice a difference in two weeks. Well we did but hardly. So she upped his medicines to 1 mg in the morning and 1 at night. Well it’s been a roller coaster from there on. During the day everything is great. A noticeable difference. But when dinner time comes it’s pulling teeth to get him to eat one bite of food. So we get him to eat as much as he can and it’s hardly any. Night time rolls around and it’s time for dose 2. I put him to bed and he keeps getting out of bed saying he sees hair in the air, sometimes dots. I ask him are you OK. He says I don’t know. So I put him in bed again and he falls asleep. The next night he gets up again sweating bad to where I had to change his shirt. He looked petrified and told me he was scared can he sleep in our room. So he did. It broke my heart. So the next day we called the doctor and she lowered the dose to 1mg in the morning and 1/2 at night. Well needless to say the same thing has happened. Please if anyone knows anything about what’s going on with my son please let me know. I’m scared about it and extremely worried. Thanks
I hope you have discussed this nighttime side affect with your doctor. As a parent I would discontinue the nighttime dose immediately. Please post an update as my grandson was recently diagnosed with ODD and I hope his medication will help him. Best wishes.
- Guanfacine Information for Consumers
- Guanfacine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Guanfacine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Apr 2012 • 7 answers
Updated 18 Dec 2017 • 12 answers
Updated 20 Nov 2014 • 2 answers
Updated 10 Dec 2012 • 1 answer
Updated 14 Apr 2018 • 1 answer